Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jamesjoyce

Accutane Rash on Forearms and Back of Hand

Has anyone had this? Skin is red, raised and irritated. I used a rough towel on them and its gotten worse over last few days. I've put bacitracin on it and stopped tane.

Share this post


Link to post
Share on other sites

Go easy on the rough towels. I had the same things on my hands and arms just go heavy on the moisturizer and it should go away in a few days. I sed aquaphor and also just plain old vaseline and they went away.

Share this post


Link to post
Share on other sites

yeah I had that, and mine burned like fire!!! Definitely stop rubbing it with towels, just pat gently. Get some hydrocortisone cream for the irritation, and moisturize to no end. Good luck, tane rocks the world!

Share this post


Link to post
Share on other sites

Use an over the counter topical hydrocortisone cream on it for a few days, then use a regular moisturizing lotion frequently. There was no need to discontinue the medication for this effect. If a few days of OTC hydrocortisone doesn't heal the rash, ask your doctor for a prescription strength cream for it.

Share this post


Link to post
Share on other sites

Sounds like what I have, eczema. At first it was red/raised areas, that became itchy. Now, it gets dry. My derm gave me a script for some ointment that really helps (I'm running out, so I am trying to conserve, but thats why it is so dry). Hydrocortizone did not help like this stuff does! Try to get a script for something from the derm.

Share this post


Link to post
Share on other sites

dude the real problem here is lack of water

i had the same problem on about day 12 of accutane, when i started drinking more water it went away

dont stop your damn treatment for such a small problem, do you want to have acne the rest of your life?

Share this post


Link to post
Share on other sites

i've been drinking a glass an hour so about 2 liters a day which is plenty. the problems not water.

im in week 11 of accutane. i only got the rash this a week, after we up'd my dose to 120 mg. i took a long hot shower and used my rough military towel on my hands and forearms. they were already slightly irritated from obsessive hand washing (i was crazy about keeping them clean to avoid acne from face touching, not a problem anymore since the tane kicked in).

anyway ive been using lotion followed by petroleum jelly (aquaphor and eucerin are just expensive petrolatum). I cover the area in non-stick pads and wrap it in guaze so the vaseline doesnt get all over everything especially while sleeping or at work. everyone asks what i did to my hands and i just tell them "oh eczema" everyone replies "oh yeah, i had that" or knows someone who does, heh.

im not sure if going off the tane has helped it that much until yesterday. I took off the bandages and it was much better. from my personal experience it usually takes me 5-6 days for accutane to start working to begin with or to notice the increased effect of an increased dose. so i do think going off it for a week is a good idea. i'll be back on it monday and now i have some extra pills to tide me over the 1-2 day gap i always run into because of "evil ipledge."

anyone else on accutane: buy an extra soft towel and take baths instead of showers. its much less irritating to the skin. i actually didnt buy a nicer towel cause it cost $20 dollars, but i've already spent $50 on guaze and lotion.

Share this post


Link to post
Share on other sites

anyone reading this. the arms only got worse so i went to the derm and she gave me a foam to put on called olux that is a corticosteroid and it is almost gone only after 4-5 days!

Share this post


Link to post
Share on other sites
anyone reading this. the arms only got worse so i went to the derm and she gave me a foam to put on called olux that is a corticosteroid and it is almost gone only after 4-5 days!

This is why i was telling you to use the over the counter hyrocortisone cream. Hydrocortisone is a corticosteriod.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×